Severe Thrombocytopenia Caused by Piperacillin/Tazobactam: A Case Report

Main Article Content

Sara Montezinho - Corresponding Author

Sara Montezinho [saramontezinho@gmail.com]
Rua Dr. Cândido Pinho 5, 4520-211 Santa Maria da Feira, Portugal
ORCID iD: 0000-0003-0505-8925

Miguel Oliveira
Manuela Alves

Abstract

Thrombocytopenia is a recognized side effect of various medications, beverages, foods, and herbal remedies. Piperacillin/tazobactam is a beta-lactam/beta-lactamase inhibitor combination with a broad spectrum of antibacterial activity, associated with hematologic adverse such as reversible neutropenia, but Coombs-positive hemolytic anemia and thrombocytopenia are also reported. We report a case of a 73-year-old male patient with severe piperacillin/tazobactam induced thrombocytopenia
later confirmed due to re-exposure to the drug.

Keywords: Piperacillin, Tazobactam Drug Combination/adverse effects; Thrombocytopenia/chemically induced

Article Details

1.
Montezinho S, Oliveira M, Alves M. Severe Thrombocytopenia Caused by Piperacillin/Tazobactam: A Case Report. Gaz Med [Internet]. 2021Mar.31 [cited 2021Jun.16];8(1). Available from: https://gazetamedica.pt/index.php/gazeta/article/view/382
Section
CLINICAL CASE